MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFIXSHEATH&SCRSYS,9MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFIXSHEATH&SCRSYS,9MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Model Number 254684
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.A capa has been opened to investigate this failure mode.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
The sales rep reported that the screw of the customer's intrafix femoral sheath and screw system, 9mm broke upon insertion.The sales rep stated the screw was about 1/4 of the way in the bone hole when it broke at that point.The surgeon used a dilator to prepare the hole and was very familiar with the product having used it since it's inception.The surgeon completed the procedure with the device with no patient consequences or delay.The anchor was left securely in the bone hole.The sales rep reported the bone quality was hard.The sales rep was not present and could not provide any more information.

Brand Name
FEM.INTRAFIXSHEATH&SCRSYS,9MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7689216
Report Number1221934-2018-51168
Device Sequence Number2771706
Product Code MAI
UDI-Device Identifier10886705013654
UDI-Public(01)10886705013654(10)3680959(17)160229
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model Number254684
Device Catalogue Number254684
Device Lot Number3680959
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2013
Initial Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1